Discussions By Condition: Repiratory conditions

my miserable cough

Posted In: Repiratory conditions 4 Replies
  • Posted By: steamshow
  • May 4, 2008
  • 02:49 PM

I posted this in the wrong forum so with your permission I will re-post it here and hope for some help, Thank you.

Hello, I am new to this forum so please forgive me if I raise a thread which has probably been raised many times before.

I seem to be saddled with a persistent dry cough.

I have had chest xrays, lung function tests, nasal endoscopy, tablets to control any possible acid reflux, change of tablet regime, etc, etc.

The cough persists and it has now reached the stage where my life is becoming an absolute misery as a result of the cough. I sometimes have to stop driving as I cough myself dizzy, my stomach hurts from coughing, I am often embaressed in public as I often end up gagging or worse having lttle 'accidents'. Night time is no better and is most unfair on my lovely wife.

I am a 68year old man, retired and living with my wife of 47 years on the Isle and Royal Manor of Portland in Dorset, England.

I have finaly been referred to an E.N.T. consultant who says that he sees many cases like mine which cannot be explained and that I will just have to live with it.

Whilst I have no intention of ending my life prematurely, I dread the future at a time when we should be enjoying ourselves.

Thank you for listenning.

Reply Flag this Discussion

4 Replies:

  • What medications are you currently taking?DOM
    acuann 3080 Replies Flag this Response
  • I am taking the following tablets:- Cozaar(Losartan)Cardura(Doxazosin)LanzaprazoleSimvastatinAspirin
    steamshow 2 Replies Flag this Response
  • Cozaar can cause a chronic cough, and prevacid can make a cough worse. These side effects are hardly ever addressed by doctors! It is very possible that you are experiencing such a bad cough as a direct result from these two meds... Please look up your meds on www.rxlist.com or www.drugs.com. Also, prevacid has a HUGE list of side effects, some of them quite severe. It is marketed as an innoccuous little pill, but it is anything but!:confused: Please print out the side effect lists from these websites and show them to your doctor. Drug side effects and interactions are the VERY LAST thing a doctor will look at, and it should be the very FIRST thing they rule out. Best wishesDOM
    acuann 3080 Replies Flag this Response
  • Hello DOM and thank you for your suggestion. I have gone to the sites that you recommend and have read them and printed out the information ready to take to my GP. It looks as if you may have hit upon something, I hope so. I will keep you infomed. Mike
    steamshow 2 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.